Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 10, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 2, 1999, 9:11 PM CST for Custer County, Washita County, Oklahoma. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 2, 1999, 9:11 PM CST (03:11 UTC)
- Expired
- Apr 2, 1999, 10:00 PM CST
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Custer County, OK, Washita County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 9:15 PM CST | Hail 1.75 | Custer City, OK | |
| Apr 2, 9:40 PM CST | Hail 2.5 | Arapaho, OK | |
| Apr 2, 9:54 PM CST | Hail 3 | Custer City, OK | |
| Apr 2, 9:55 PM CST | Tornado F0 | Custer City, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
999
WFUS1 KOKC 030313 RRA
TOROKC
OKC039-149-030400-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CST FRI APR 2 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
CUSTER COUNTY IN NORTHWEST OKLAHOMA
NORTHERN WASHITA COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 1000 PM CST
* AT 912 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO IN EXTREME NORTHERN WASHITA COUNTY. AT
910 PM...A FUNNEL CLOUD WAS REPORTED NEAR HIGHWAY 44...3 MILES NORTH
OF BURNS FLAT. THE STORM IS MOVING NORTHEAST AT 35 MPH. IF YOU ARE
IN THE PATH OF THIS STORM TAKE COVER NOW
* LOCATIONS IN THE WARNING INCLUDE ARAPAHO...BESSIE...CLINTON...
CUSTER CITY...FOSS...STAFFORD...THOMAS AND WEATHERFORD
DOPPLER RADAR INDICATED THIS STORM MAY CONTAIN DESTRUCTIVE HAIL TO
THE SIZE OF BASEBALLS...OR LARGER.
LAT...LON 3539 9929 3533 9893 3549 9865 3577 9865
3579 9902
KB
&What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 2, 9:00 PM CST, 11 minutes earlier.
Area forecast discussion, Apr 2, 9:00 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 900 PM CST FRI APR 2 1999 SEVERE WEATHER KEEPING THINGS BUSY TONIGHT. HAVE UPDATED ZONES ALREADY TO DEAL WITH THE CURRENT AND EXPECTED THUNDERSTORM DISTRIBUTION. DO NOT PLAN ANY FURTHER UPDATES BEFORE 11 PM... WITH THE USUAL CAVEAT OF UNEXPECTED DEVELOPMENTS. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 2, 8:36 PM CST, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0820 PM 7 SSW CARTER OK TORNADO
04/02/99 BECKHAM
JSLocal storm report, Apr 2, 8:40 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0728 PM E SIDE OF NEWKIRK OK .88 INCH HAIL
04/02/99 KAY
0745 PM INTERSECTION HWY 60/177 OK FLOODING OVR ROAD
04/02/99 KAY
CWLocal storm report, Apr 2, 8:50 PM CST, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0835 PM 12 S OF ELK CITY OK 1.75 INCH HAIL
04/02/99 BECKHAM
CWLocal storm report, Apr 2, 8:54 PM CST, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0835 PM 15 S OF ELK CITY OK 1.75 INCH HAIL
04/02/99 BECKHAM
CWLocal storm report, Apr 2, 8:56 PM CST, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0850 PM BURNS FLAT OK .75 INCH HAIL
04/02/99 WASHITA
CWLocal storm report, Apr 2, 9:01 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0851 PM BURNS FLAT OK 1.00 INCH HAIL
04/02/99 WASHITA
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:09 PM CST | Tornado Warning | OUN | Beckham, Roger Mills | 36 min |
| Apr 2, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 45 min |
| Apr 2, 6:45 PM CST | Tornado Warning | OUN | Beckham, Roger Mills | 15 min |
| Apr 2, 6:48 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 27 min |
| Apr 2, 6:51 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 24 min |
| Apr 2, 6:54 PM CST | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Apr 2, 6:57 PM CST | Tornado Warning | OUN | Custer | 33 min |
| Apr 2, 7:05 PM CST | Flash Flood Warning | OUN | Kay | 3 hr |
| Apr 2, 7:13 PM CST | Tornado Warning | OUN | Greer, Harmon | 47 min |
| Apr 2, 7:29 PM CST | Severe Thunderstorm Warning | OUN | Custer | 46 min |
| Apr 2, 7:45 PM CST | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Apr 2, 7:56 PM CST | Tornado Warning | OUN | Beckham, Greer | 49 min |
| Apr 2, 8:04 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 41 min |
| Apr 2, 8:35 PM CST | Tornado Warning | OUN | Washita | 40 min |
| Apr 2, 8:37 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 53 min |
| Apr 2, 8:47 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 43 min |
| Apr 2, 9:15 PM CST | Severe Thunderstorm Warning | OUN | Major | 45 min |
| Apr 2, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 48 min |
| Apr 2, 9:56 PM CST | Tornado Warning | OUN | Custer | 49 min |
| Apr 2, 9:57 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 48 min |
| Apr 2, 10:03 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| Apr 2, 10:42 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 33 min |
| Apr 2, 10:58 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Apr 2, 11:02 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 43 min |
| Apr 2, 11:11 PM CST | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Apr 2, 11:36 PM CST | Severe Thunderstorm Warning | OUN | Woodward | 24 min |
| Apr 2, 11:44 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Apr 2, 11:57 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Apr 2, 11:57 PM CST | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Apr 3, 12:07 AM CST | Severe Thunderstorm Warning | OUN | Garfield | 38 min |
| Apr 3, 12:44 AM CST | Severe Thunderstorm Warning | OUN | Major | 31 min |
| Apr 3, 12:51 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Apr 3, 1:13 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 47 min |
| Apr 3, 1:58 AM CST | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 32 min |
| Apr 3, 6:39 AM CST | Severe Thunderstorm Warning | OUN | Bryan | 51 min |
| Apr 3, 7:24 AM CST | Flash Flood Warning | OUN | Atoka | 3 hr |
| Apr 3, 7:46 AM CST | Flash Flood Warning | OUN | Bryan | 119 min |
| Apr 3, 8:36 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 39 min |
| Apr 3, 9:30 AM CST | Flash Flood Warning | OUN | Bryan | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.